[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.196.37. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1985

Acne Secondary to White Petrolatum Use

Author Affiliations

4322 Wilshire Blvd Los Angeles, CA 90010

Arch Dermatol. 1985;121(5):589-590. doi:10.1001/archderm.1985.01660050037007
Abstract

To the Editor.—  White petrolatum (Vaseline)-induced unilateral acne developed in a young woman attempting to relieve the effects of Bell's palsy by massaging her face nightly.

Report of a Case.—  A 21-year-old presented with comedones and papulopustular acne sharply limited to her right face at the midline. The patient developed right Bell's palsy in October 1983, which cleared by the end of December, 1983. Her neurologist indicated that she should massage her right cheek and she did this by rubbing petrolatum into the right cheek for about 15 minutes each evening. As the Bell's palsy cleared, the patient began noticing blackheads on her right cheek, then pimples and pustules. Prior to developing Bell's palsy, the patient had occasional, mild acne in symmetrical distribution for which she had used Sebanil. At times, the patient found Sebanil drying and would then apply vitamin E ointment and/or petrolatum sparingly. She denied any other

First Page Preview View Large
First page PDF preview
First page PDF preview
×